Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 197, NWS Lubbock, TX

June 6, 20214 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 6, 2021, 11:45 PM CDT for 4 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 11:45 PM CDT (04:45 UTC)
Expired
Jun 7, 2021, 12:45 AM CDT
In force
60 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Briscoe County, TX, Floyd County, TX, Hale County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 96 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 9:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1369 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
2265 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.2

Open this sounding in Storm Lab

The text

As transmitted.

644 
WUUS54 KLUB 070445
SVRLUB
TXC045-153-189-437-070545-
/O.NEW.KLUB.SV.W.0197.210607T0445Z-210607T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1145 PM CDT Sun Jun 6 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Floyd County in northwestern Texas...
  Northeastern Hale County in northwestern Texas...
  Southeastern Swisher County in the Panhandle of Texas...
  Briscoe County in the Panhandle of Texas...

* Until 1245 AM CDT.

* At 1144 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles southwest of Vigo Park to near Hale Center,
  moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Plainview, Floydada, Silverton, Caprock Canyon State Park, Lockney,
  Quitaque, South Plains, Claytonville, Dougherty, Mackenzie
  Reservoir, Aiken, Valley Schools and Seth Ward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3463 10095 3435 10095 3431 10105 3386 10106
      3403 10185 3462 10153
TIME...MOT...LOC 0444Z 261DEG 43KT 3460 10153 3406 10181 

HAIL...1.00IN
WIND...60MPH
 
$$

55
3 follow-up statements
268 
WWUS54 KLUB 070508
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1208 AM CDT Mon Jun 7 2021

TXC045-153-189-437-070545-
/O.CON.KLUB.SV.W.0197.000000T0000Z-210607T0545Z/
Floyd TX-Hale TX-Swisher TX-Briscoe TX-
1208 AM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR FLOYD...NORTHEASTERN HALE...SOUTHEASTERN SWISHER AND BRISCOE
COUNTIES...

At 1207 AM CDT, severe thunderstorms were located along a line
extending from 12 miles northeast of Silverton to 3 miles southeast
of Aiken, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Floydada, Silverton, Caprock Canyon State Park, Lockney, Quitaque,
Valley Schools, South Plains, Claytonville, Dougherty, Mackenzie
Reservoir and Aiken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3463 10095 3435 10095 3431 10105 3386 10106
      3401 10177 3406 10170 3419 10161 3428 10165
      3435 10164 3441 10161 3444 10152 3452 10151
      3462 10148
TIME...MOT...LOC 0507Z 261DEG 43KT 3464 10122 3410 10150 

HAIL...1.00IN
WIND...60MPH
 
$$

55
536 
WWUS54 KLUB 070519
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1219 AM CDT Mon Jun 7 2021

TXC437-070528-
/O.CAN.KLUB.SV.W.0197.000000T0000Z-210607T0545Z/
Swisher TX-
1219 AM CDT Mon Jun 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SWISHER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
the Panhandle of and northwestern Texas.

LAT...LON 3463 10095 3435 10095 3431 10105 3386 10106
      3399 10167 3404 10164 3417 10160 3424 10154
      3431 10158 3431 10146 3462 10146
TIME...MOT...LOC 0518Z 261DEG 43KT 3465 10111 3411 10139 

$$

TXC045-153-189-070545-
/O.CON.KLUB.SV.W.0197.000000T0000Z-210607T0545Z/
Floyd TX-Hale TX-Briscoe TX-
1219 AM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR FLOYD...NORTHEASTERN HALE AND BRISCOE COUNTIES...

At 1218 AM CDT, severe thunderstorms were located along a line
extending from 13 miles west of Brice to 3 miles east of Lockney,
moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Floydada, Silverton, Caprock Canyon State Park, Lockney, Quitaque,
Valley Schools, South Plains, Dougherty, Mackenzie Reservoir and
Aiken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3463 10095 3435 10095 3431 10105 3386 10106
      3399 10167 3404 10164 3417 10160 3424 10154
      3431 10158 3431 10146 3462 10146
TIME...MOT...LOC 0518Z 261DEG 43KT 3465 10111 3411 10139 

HAIL...1.00IN
WIND...60MPH
 
$$

55
215 
WWUS54 KLUB 070535
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1235 AM CDT Mon Jun 7 2021

TXC045-153-189-070545-
/O.CON.KLUB.SV.W.0197.000000T0000Z-210607T0545Z/
Floyd TX-Hale TX-Briscoe TX-
1235 AM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR FLOYD...EAST CENTRAL HALE AND SOUTHEASTERN BRISCOE COUNTIES...

At 1235 AM CDT, severe thunderstorms were located along a line
extending from near Brice to 9 miles southeast of South Plains,
moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Floydada, Caprock Canyon State Park, Lockney, Quitaque, Valley
Schools, South Plains, Dougherty and Aiken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3463 10095 3435 10095 3431 10105 3386 10106
      3399 10167 3404 10164 3414 10161 3419 10148
      3424 10149 3435 10139 3450 10125 3462 10126
TIME...MOT...LOC 0535Z 261DEG 43KT 3468 10090 3414 10118 

HAIL...1.00IN
WIND...60MPH
 
$$

55

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:59 PM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jun 6, 5:59 PM CDT, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
559 PM CDT Sun Jun 6 2021

.AVIATION...
VFR is expected to prevail through the forecast period.
Thunderstorms are possible in the vicinity of KPVW and KLBB later
tonight into the early morning hours, then if organized enough, move
east toward KCDS around for the hours surrounding sunrise.

&&

.PREV DISCUSSION... /issued 244 PM CDT Sun Jun 6 2021/

SHORT TERM...
Focus this afternoon is on the potential for an MCS to move to the
east/southeast across the forecast this evening and overnight.
Storms currently going up on the Raton Mesa southward toward Clines
Corners with some cumulus bubbling west of Clayton and from south of
Clines Corners southeastward toward Roswell. General movement of
these convective elements is to the south/southeast, but as some
congealing of outflow increases and organization further increases,
a turn to east/southeast is expected. Some potential for additional
development late afternoon to early evening further east into the
western Panhandle and western South Plains per some models, although
low level flow is light and disorganized with no current zone
favored for convective initiation. Given wide range in model
solutions and the disorganized low level flow (at least until the
low level jet develops later tonight), confidence in how widespread
thunderstorms and their duration still relatively low. Will hold
higher precip chances in the chance category at this time.

Looking forward to Monday afternoon and its precip chances, models
are in even more disagreement likely in large part to an upper ridge
building northward over what has been the primary initiation zone of
eastern New Mexico and western South Plains/Panhandle. Secondarily,
low level flow remains a problem with uncertainty after lingering
outflow boundary or not and how far the dryline or surface
confluence is able to shift with potential for veering low level
flow in the western zones underneath the building ridge. These two
features would shift initiation zone eastward toward the I-27
corridor, assuming initiation occurs. The latter is not straight-
forward with the CAM's and hi-res models favoring over the global
models and WRF-NAM. Will take the inherited slight chance and shift
eastward to generally cover the eastern 3/4 of the forecast area for
the afternoon hours.

LONG TERM...
Any storms that develop tomorrow evening will be pushing east of the
FA by midnight tomorrow night. The weather pattern becomes overall
quiet starting Tuesday as the upper high moves over the region. The
overall affect will be mostly dry conditions (minus a possible pop-
up shower or two) and hot temps. Temps near/over 100F are expected
by Tuesday afternoon with highs over 100F possible area wide
Thursday the high remains overhead and thicknesses increase. Models
have finally come into more of an agreement with the high
temporarily weakening by late week as an upper trough across the
northwestern US pushes eastward across the Northern Plains. This
passing upper trough could push a weak front into the region by late
Saturday/early Sunday allowing for some precip under the center of
the high. If some precip does develop it could help lower highs a
few degrees as the upper high continues to build to near 595Dm.
Little change is expected going into early next week as the upper
high looks to remain in place and amplify slightly going into
Monday.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

55/99/99
Hazardous weather outlook, Jun 6, 11:10 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1110 AM CDT Sun Jun 6 2021

TXZ021>044-071615-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1110 AM CDT Sun Jun 6 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms will develop across eastern New Mexico this
afternoon and are expected to organize into a convective system.
These thunderstorms will move to the southeast into western sections
of the South Plains and the extreme southwestern Panhandle this
evening and eastward toward the I-27 corridor and points east
overnight. These thunderstorms will have the potential to produce
hail to the size of quarters, wind gusts to 65 mph, and heavy
rainfall. The severe threat is expected to decrease overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A risk of severe weather will exist on Monday, Friday, and Saturday
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

In the hours before

Special weather statement, Jun 6, 10:55 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1055 PM CDT Sun Jun 6 2021

TXZ040-041-070430-
Terry TX-Lynn TX-
1055 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LYNN AND
SOUTHEASTERN TERRY COUNTIES UNTIL 1130 PM CDT...

At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Brownfield, moving east at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
New Moore and Wellman.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northwestern Texas.

LAT...LON 3296 10250 3316 10241 3306 10187 3296 10192
TIME...MOT...LOC 0354Z 292DEG 22KT 3303 10234

WCI

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:27 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb48 min
Jun 6, 9:31 PM CDTSevere Thunderstorm WarningLUBCastro44 min
Jun 6, 10:18 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher42 min
Jun 6, 10:21 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher39 min
Jun 6, 10:55 PM CDTSpecial Weather StatementLUBTerry35 min
Jun 6, 10:59 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher61 min
Jun 6, 11:19 PM CDTSevere Thunderstorm WarningLUBLynn, Terry56 min
Jun 7, 12:15 AM CDTSevere Thunderstorm WarningLUBGarza, Lynn60 min
Jun 7, 12:43 AM CDTSevere Thunderstorm WarningLUBBriscoe, Crosby, Dickens, Floyd, Hale, Hall and 1 more48 min
Jun 7, 1:53 AM CDTSevere Thunderstorm WarningLUBDickens43 min
Jun 7, 2:28 AM CDTSevere Thunderstorm WarningLUBKing62 min
Jun 7, 3:01 AM CDTSevere Thunderstorm WarningLUBStonewall44 min
Jun 7, 3:17 AM CDTAreal Flood AdvisoryLUBKing, Stonewall2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.